I saw Dr Davies at Northampton in January and was offered Botox They do it...

%d comments
  • That's a shame Lesley, I wonder what the chances are of you getting a headache after the Botox? I never get one myself

  • Hi Lesley. I would definitely go in April. I am also having spinal surgery in April but I was told I didn't have to wean off painkillers and when having surgery generally the only medications you do need to come off are blood thinners such as Warfarin. I know that was protocol when I was nursing unless it's changed. There are some painkillers that can thin your blood but not enough to warrant concern regarding surgical procedures. I don't know what surgery your having but I'm assuming it's lumbar if you can't sit for 6 weeks. Mine is Cervical Spine to rectify 3 prolapsed discs in my neck. I was told that during recovery I would need pain relief. I would double check about coming off the painkillers or find out if there is a painkiller you could take which wouldn't be a risk for surgery. If you don't have the Botox in April you will probably have to wait even longer and it may be during your recovery and you as not be able to have it again. Have another chat with your Dr and come to some kind of compromise

  • Hi Rebecca Adams thanks for that. Yes it's lumbar. 3 prolapsed discs and spinal stenosis. I was thinking more about the pain releif after surgery in that it messes up the control of analgesic use and therefore the criteria for Botox. So I will have to wean off again afterwards as it will inevitably cause migraines and headaches for me to take painkillers everyday. I will wait until I have definitely booked a date for surgery and then write to the neurologist as I won't be seeing him again for anything other than the Botox treatment.

  • I know there are both sides of the story on here and some people say they are fine next day. But when I already have chronic daily headache and the migraine is triggered so easily - like by tiredness, stress, change of routine...then it is just not worth the risk when I am the only driver on the trip.

  • I understand, I would be worried too. It's Sod's law though isn't it...

  • I would of thought that they would make some allowances here. They can't expect you to have surgery and then no pain relief. That's barbaric. Also their aware your not a regular user and it would only be a temporary measure. You must write to your Neurologist about this and maybe you could get a supporting letter from your Neuro Surgeon. You also need to know what the likelihood is of rebound. I know when I had my hysterectomy I was on Morphine for 2 weeks after and then 30/500mg of Co - Codamol for 2 weeks. I didn't get any rebound headaches and when I no longer needed them I just stopped taking them. Good luck anyway

  • My neuro has allowed me to take painkillers when recovering from surgery/other acute problems and it hasn't affected my Botox schedule as it's just short term for recovery and he knows I'm careful to avoid MOH otherwise. There is evidence Botox is effective for chronic migraine prevention even when medication overuse is present (there are some papers on pubmed) so I would hope the consultant would be understanding. Plus criteria for MOH includes 3 months of overuse, so maybe less would not affect fitting NICE Botox guidelines anyway.

    For me my disc problems trigger migraines so from their perspective it is worth helping us through the recovery period to reduce how other health conditions impact on our migraines and overall quality of life. Good luck! X

  • Thanks that helps my worry about having to take painkillers again.

  • Rebecca no one is expecting me to go without pain relief, it's me who doesn't like to take it. don't really need to get support etc, after surgery they will suggest morphine pump, and I will refuse. They will suggest co codamol and I may take the occasional one. The best painkillers I have found, but only available in hospital are diclofenacc suppositories! Once I have a definite date I will write to the neurologist and explain and request shifting the Botox to a month later.

  • You didn't make that clear Lesley and if it's your decision to decline pain relief then I don't really understand what your concerns are apart from moving your Botox date. Sorry if I missed something but I was just trying to share my experience of pain relief following surgery and it's impact on migraine and MOH??

  • Yes ! I am encouraged by the increasing number of people saying they are OK after Botox!